STRYKER ORTHOPAEDICS-MAHWAH KMAX STEM EXTNR(S,M,L,XL),80MM; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Back to Search Results |
| Catalog Number |
64768260 |
| Medical Device Problem Code |
Loss of Osseointegration (2408)
| Health Effect - Clinical Codes |
Bacterial Infection (1735); Unspecified Infection (1930); Pain (1994); Inadequate Osseointegration (2646)
| Date of Event |
02/28/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.The following devices were also listed in this report: device name# gmrs proximal tib sml ; cat# 64953101; lot# 063482d; device name# simplex p with tobramycin 1 pack ; cat# 6197-9-001 ; lot# mcx019; device name# simplex p with tobramycin 1 pack ; cat# 6197-9-001 ; lot# mhw062; device name mrs fem stem w/o body 13x127mm; cat# 64853113; lot# 159556f.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
Event or Problem Description
It was reported that the patient's left knee was revised.As reported: "pain and loosening on x-ray.All available information submitted." medical review states infection.Additional information: the patient underwent a surgical procedure for a giant cell tumor and had a proximal tibial replacement.Subsequently nine years later the patient developed a periprosthetic infection.A two stage revision was carried out.The initial culture grew out streptococcus.An antibiotic impregnated spacer was applied and then reimplantation was carried out on (b)(6) 2025.
Additional Manufacturer Narrative
An event regarding infection & loosening involving a kinemax stem was reported.The event was not confirmed.Method & results: product evaluation and results: the device was not returned; however, photographs were provided review.The photograph shows a recently explanted stem, covered in blood and biological tissue.No determination can be made based on the photo.Clinician review: a review of the provided medical records by a clinical consultant indicated: "confirmation of event: i can confirm that the patient underwent a surgical procedure for reimplantation of a left proximal tibial replacement because i was able to review the operation note of (b)(6) 2016.Despite the document being titled "op report pt xxx (b)(6) 2025, the only document present was the operation note from 2016.I was also able to review an ap and lateral x-ray of the left knee and tibia with the tibial replacement prosthesis in place.Root cause analysis: the root cause of this event cannot be determined with certainty.The product inquiry reported revision for "pain and loosening on x-ray." the x-ray submitted was undated so it may be the implant after being infected.The causes of late tumor prosthesis loosening an infection are multifactorial.It is likely since this is nine years after reimplantation that either there was a nidus of dormant infection which became active or this may have been infected from a remote cause such as bacteremia.It is not uncommon for an implant to loosen after being infected.I would not assign any causality to the implant itself." product history review: review of the device history records indicate (b)(4) devices were manufactured and accepted into final stock on mar 3, 2016 with no relevant reported discrepancies.Complaint history review: there have been no other similar event for the lot referenced.There have been 1 other similar events for the sterile lot referenced also for infection.A review of both the sterilization data and microbiology data was performed for this sterile lot commonality.It was identified that the sterilization data was within specification and no microbiology excursions were noted for this lot and as such no further review is required.Conclusions: it was reported that the patient was revised due to infection.Review: a review of the provided medical records by a clinical consultant indicated: "confirmation of event: i can confirm that the patient underwent a surgical procedure for reimplantation of a left proximal tibial replacement because i was able to review the operation note of (b)(6) 2016.Despite the document being titled "op report pt xxx (b)(6) 2025, the only document present was the operation note from 2016.I was also able to review an ap and lateral x-ray of the left knee and tibia with the tibial replacement prosthesis in place.Root cause analysis: the root cause of this event cannot be determined with certainty.The product inquiry reported revision for "pain and loosening on x-ray." the x-ray submitted was undated so it may be the implant after being infected.The causes of late tumor prosthesis loosening an infection are multifactorial.It is likely since this is nine years after reimplantation that either there was a nidus of dormant infection which became active or this may have been infected from a remote cause such as bacteremia.It is not uncommon for an implant to loosen after being infected.I would not assign any causality to the implant itself." a microbiological assessment was completed by a stryker microbiologist who indicated: "due to the nature of the organisms isolated ¿ susceptible to various modes of sterilisation - and the sterilisation methodology employed by stryker, it is not probable that streptococcus species could have originated from the implants." all stryker products sold as sterile are validated to a minimum sterility assurance level sal of 10-6 in accordance with applicable iso standards.The exact cause of the event could not be determined because insufficient information was provided.Further information such as pathology reports, pre- and post-operative x-rays and the revision operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
Event or Problem Description
No new information.